C.R. BARD, INC. (BASD) -3006260740 M.R.I. IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Back to Search Results |
| Catalog Number |
0602833 |
| Medical Device Problem Codes |
Degraded (1153); Fracture (1260); Material Separation (1562); Deformation Due to Compressive Stress (2889); Naturally Worn (2988); Migration (4003)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
10/12/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
A patient underwent a port placement procedure using the m.R.I.Implantable port.Post procedure, on (b)(6) 2025, it was reported that during an outpatient visit, a ct scan revealed that the catheter had ruptured.12 days later, the remaining portion of the catheter was successfully repositioned and retrieved from the right internal jugular vein using a snare in the cardiology department.There was no reported patient injury.
Event or Problem Description
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one mri implantable port with an attached groshong catheter in two segments were returned for sample evaluation.Visual evaluation, microscopic observation, tactile and functional testing were performed.A complete circumferential break was noted on the distal end of the attached catheter.The edges of the complete circumferential break on the distal end of the attached catheter were noted to be jagged.The surface was noted to be granular in one region and round and smooth in the other region.The edges of the complete circumferential break on the proximal end of the distal catheter segment were noted to be jagged.The surface was noted to be granular in one region and round and smooth in the other region.Catheter wear was observed to both catheter segments.What appeared like catheter degradation, was observed throughout the proximal portion of the attached catheter.The investigation is confirmed for the reported catheter fracture, material separation and identified degradation, wear and deformation issues.However, the investigation is inconclusive for the reported catheter migration issue as the exact circumstances at the time of the reported event cannot be verified from the returned physical sample.Although a definitive root cause could not be determined, the fracture is typical of flexural fatigue, which is due to the repetitive, cyclic kinking of the catheter.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (device, component, method, result, conclusion).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.